New families of copulas based on periodic functions. (English) Zbl 1071.62047

The purpose of this paper is to introduce new families of copulas, for the 2- and n-dimensional case functions, using three characteristic properties of copulas and a procedure based on periodic functions. Section 2 defines and studies the new copula functions for bivariate dependence. Section 3 considers a bivariate family of smooth periodic copulas attaining for Frechét bounds and independence. Section 4 extends the proposed copula construction technique from the bivariate case to the \(n\)-dimensional framework, providing families of copulas in dimension \(n\) and parameterized by \((n - 1)\) parameters, which imply possibly asymmetric relations. There is explained how periodic copulas that admit density functions can be simulated.


62H05 Characterization and structure theory for multivariate probability distributions; copulas
60E05 Probability distributions: general theory
62H10 Multivariate distribution of statistics
62P05 Applications of statistics to actuarial sciences and financial mathematics
65C60 Computational problems in statistics (MSC2010)
Full Text: DOI


[1] Alfonsi, A.(2002). Construction of copulas with periodic densities, working paper.
[2] Bouyé, E., Durrleman, V., Nikeghbali, A., Riboulet, G., Roncalli, T.(2000). Copulas for finance. <i>A Reading Guide and Some Applications</i> . Groupe de Recherche Opérationnelle. Crédit Lyonnais, France.
[3] Cherubini, U., Luciano, E. (2002). Bivariate option pricing with copulas. <i>Appl. Math. Fin.</i> 9(2):69–86. · Zbl 1013.91050
[4] Embrechts, P., Lindskog, F., McNeil, A.(2001). Modelling dependence with copulas and applications to risk management. Working Paper, ETH Zürich.
[5] Genest, C., Rivest, L. (1993). Statistical inference procedures for bivariate Archimedean copulas. <i>J. Amer. Statist. Assoc.</i> 88:1034–1043. · Zbl 0785.62032
[6] Genz, A., Bretz, F. (2002) Methods for the computation of multivariate t -probabilities. <i>J. Comput. Graphical Statist.</i> 11:950–971.[CROSSREF]
[7] Hürlimann, W.(2003). Fitting bivariate cumulative returns with copulas. <i>Computat. Statist. Data Anal.</i> Forthcoming. · Zbl 1429.62471
[8] Joe, H.(1997). <i>Multivariate Models and Dependence Concepts</i> . London: Chapman & Hall. · Zbl 0990.62517
[9] Jouanin, J.-F., Rapuch, G., Riboulet, G., Roncalli, T.(2001). Modelling dependence for credit derivatives with copulas. <i>Groupe de Recherche Opérationnelle</i> . Crédit Lyonnais, France.
[10] Juri, A., Wüthrich, M. V. (2002). Copula convergence theorems for tail events. <i>Insurance Mathe. Econ.</i> 30(3):405–420.[CROSSREF] · Zbl 1039.62043
[11] Klugman, S. A., Parsa, R. (1999). Fitting bivariate loss distributions with copulas. <i>Insurance Mathe. Econ.</i> 24(1–2):139–148.[CROSSREF] · Zbl 0931.62044
[12] Marshall, A. W., Olkin, I.(1979). <i>Inequalities: Theory of Majorization and its Applications</i> . New York: Academic Press. · Zbl 0437.26007
[13] Nelsen, R.(1999). <i>An Introduction to Copulas</i> . New York: Springer. · Zbl 0909.62052
[14] Schönbucher, P., Schubert, D.(2001). Copula-dependent default risk in intensity models. working paper.
[15] Spizzichino, F.(2001). <i>Subjective Probability Models for Lifetimes</i> . London: Chapman & Hall/CRC. · Zbl 1078.62530
[16] Wei, G., Hu, T. (2002). Supermodular dependence ordering on a class of multivariate copulas. <i>Statist. Probab. Lett.</i> 57(4):375–385.[CROSSREF] · Zbl 1005.60037
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.